EconPapers    
Economics at your fingertips  
 

Pillage games with multiple stable sets

Simon MacKenzie, Manfred Kerber and Colin Rowat

International Journal of Game Theory, 2015, vol. 44, issue 4, 993-1013

Abstract: We prove that pillage games (Jordan in J Econ Theory 131.1:26–44, 2006 , “Pillage and property”, JET) can have multiple stable sets, constructing pillage games with up to $$2^{\tfrac{n-1}{3}}$$ 2 n - 1 3 stable sets, when the number of agents, $$n$$ n , exceeds four. We do so by violating the anonymity axiom common to the existing literature to establish a power dichotomy: for all but a small exceptional set of endowments, powerful agents can overcome all the others; within the exceptional set, the lesser agents can defend their resources. Once the allocations giving powerful agents all resources are included in a candidate stable set, deriving the rest proceeds by considering dominance relations over the finite exceptional sets—reminiscent of stable sets’ derivation in classical cooperative game theory. We also construct a multi-good pillage game with only three agents that also has two stable sets. Copyright The Author(s) 2015

Keywords: Pillage games; Cooperative game theory; Core; Stable sets; C63; C71; P14 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-015-0462-1 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Pillage Games with Multiple Stable Sets (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:44:y:2015:i:4:p:993-1013

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-015-0462-1

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-23
Handle: RePEc:spr:jogath:v:44:y:2015:i:4:p:993-1013